MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4-RT 18MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4-RT 18MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74027237
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/27/2017
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017 the subject is noted with a revision of the total knee arthroplasty as a consequence of having a fall.Medical records do not state damage to study knee; however, it is noted that subject on left side ¿smashed the knee cap and the femur in 3 places¿.It is noted that damages to the right side (study side) are minor and that subject underwent minor revision surgery.Date of resolution is (b)(6) 2017 and poly exchange was performed for what is noted to be instability and breakage of the implant.
 
Additional Manufacturer Narrative
The affected journey ii bcs articular insert was not returned for evaluation.Therefore a product analysis could not be performed.However, device details were provided.Therefore, our investigation including the manufacturing records and complaint history review was conducted.The review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.Our clinical evaluation noted that the x-ray provided were undated and do not indicate a reason for the tibial component and insert revision.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported instability and breakage of the device cannot be definitively concluded.However, the patient fall cannot be ruled out as a contributing factor.The future impact to the patient beyond the revision cannot be determined.No further clinical/medical assessment is warranted at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 3-4-RT 18MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8409883
Report Number1020279-2019-01034
Device Sequence Number13917998
Product Code JWH
UDI-Device Identifier00885556179314
UDI-Public00885556179314
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74027237
Device Lot Number13BM17076
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient Weight101